H2 receptor antagonists overdoseH2-blocker overdose; Cimetidine overdose; Tagamet overdose; Ranitidine overdose; Zantac overdose; Famotidine overdose; Pepcid overdose; Nizatidine overdose; Axid overdose
H2 receptor antagonists are medicines that help decrease stomach acid. H2 receptor antagonist overdose occurs when someone takes more than the normal or recommended amount of this medicine. This can be by accident or on purpose.
This is for information only and not for use in the treatment or management of an actual overdose. DO NOT use it to treat or manage an actual overdose. If you or someone you are with overdoses, call your local emergency number (such as 911), or your local poison center can be reached directly by calling the national toll-free Poison Help hotline (1-800-222-1222) from anywhere in the United States.
Aronson JK. Histamine H2 receptor antagonists. In: Aronson JK, ed. Meyler's Side Effects of Drugs. 16th ed. Waltham, MA: Elsevier; 2016:751-753.
Meehan TJ. Approach to the poisoned patient. In: Walls RM, Hockberger RS, Gausche-Hill M, eds. Rosen's Emergency Medicine: Concepts and Clinical Practice. 9th ed. Philadelphia, PA: Elsevier; 2018:chap 139.